Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 13, 2006, 3:11 AM EDT for Saint Johns County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2006, 3:11 AM EDT (07:11 UTC)
- Expired
- Jun 13, 2006, 3:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 130711
TORJAX
FLC109-130745-
/O.NEW.KJAX.TO.W.0002.060613T0711Z-060613T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 AM EDT TUE JUN 13 2006
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
THIS INCLUDES THE CITIES OF...SAINT AUGUSTINE...PONTE VEDRA
BEACH...PALM VALLEY...GUANA RIVER STATE PARK
* UNTIL 345 AM EDT
* AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR SAINT AUGUSTINE...MOVING NORTH AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SOUTH PONTE VEDRA BEACH BY 325 AM EDT
GUANA RIVER STATE PARK BY 330 AM EDT
SAWGRASS AND PALM VALLEY BY 340 AM EDT
PONTE VEDRA BEACH BY 345 AM EDT
THIS IS A DANGEROUS SITUATION. ACT QUICKLY IF YOU ARE IN THE PATH OF
THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2984 8139 2986 8140 3009 8143 3017 8141
3024 8143 3025 8141 3025 8137 3022 8135
2990 8128 2985 8125
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:55 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 13, 2:55 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 AM EDT TUE JUN 13 2006
...ALBERTO CONTINUES TO SPREAD MUCH NEEDED RAINFALL OVER AREA...
.SHORT TERM...AS POINTED OUT BY THE PREVIOUS FORECAST
SHIFT...ALBERTO HAS UNDERGONE SOME SIGNIFICANT CHANGES IN THE LAST
12 HOURS TO MORE RESEMBLE A HYBRID TYPE SYSTEM...NOT UNCOMMON
EARLY IN THE SEASON. THIS HAS BEEN EVIDENCED IN THE SURFACE
ANALYSIS OVER THE PAST SEVERAL HOURS AS A WARM FRONT HAS SET UP
FROM ROUGHLY OCALA TO JUST SOUTH OF DAYTONA BEACH. SOUTH OF THE
FRONT TEMPERATURES ARE IN THE UPPER 70S AND HAVE ACTUALLY SEEN
TEMPERATURES INCREASE OVER SOUTHERN SECTIONS OF THE FORECAST AREA
AS THE OVERNIGHT HOURS PROGRESS. NORTH OF THE FRONT...MORE
STRATIFORM TYPE PRECIP HAS MOVED INTO THE GEORGIA PORTION WITH
MOST ALL OF THE STRONGER WINDS ELEVATED.
SEVERE POTENTIAL...THROUGH DAYBREAK...GREATEST THREAT OF SEVERE
WEATHER WILL RESIDE SOUTH OF THE WARM FRONT WITH AN INCREASINGLY
UNSTABLE PROFILE SHIFTING NORTH AND EAST. STRONG LOW LEVEL WIND
MAX WILL CONTINUE TO LIFT INTO MARION COUNTY AND EVENTUALLY INTO
NORTHEAST FLORIDA. IN THE STRONGER CELLS...WINDS WILL MIX DOWN BUT
EXPECT MAINLY SUB-SEVERE WINDS FOR THE REMAINDER OF THE OVERNIGHT
HOURS. CONTINUED HELICITY HOWEVER WILL RESULT IN A CONTINUED
POTENTIAL FOR ISOLATED TORNADOES. AS WE TRANSITION INTO THE
DAYTIME HOURS...PNAM INDICATES DRY SLOT WILL CONTINUE TO SHIFT
ONSHORE INTO NORTHEAST FLORIDA...ALLOWING PARTIAL CLEARING. THIS
WILL ALLOW ENOUGH HEATING TO PRODUCE CAPE VALUES OVER 2000 J/KG.
ALTHOUGH WIND PROFILE LOOKS TO BE MORE UNI-DIRECTIONAL BY THIS
TIME...JUNCTION BETWEEN INCREASING INSTABILITY AND RESIDUAL LOW
LEVEL HELICITY WILL KEEP ISOLATED TORNADOES A POSSIBILITY FOR THE
BALANCE OF TODAY. THE BEST GUESS OF WHERE THIS MIGHT BE IS ALONG
MAINLY THE EAST COAST OF NORTH FLORIDA AND EVENTUALLY LIFTING
NORTH INTO THE EASTERN MOST GEORGIA COUNTIES.
FLOOD POTENTIAL...IF THIS WERE A PURELY TROPICAL SYSTEM OR WERE
GUIDANCE VALUES A LITTLE LOWER...A FLOOD WATCH WOULD HAVE BEEN
WARRANTED LONG AGO. AS IT STANDS...DRY SLOT LOOKS TO CUT OFF
PRECIP...AT LEAST TEMPORARILY...ALONG THE SUWANNEE VALLEY AND
CONVECTION WILL BECOME LESS WIDESPREAD BY MID-MORNING. WITH 6 HOUR
GUIDANCE STILL AT 6 INCHES...STILL FEEL WATCH IS NOT NEEDED AND
EVENT IS COVERED VERY WELL BY CURRENT HLS.
REMAINDER OF THE FORECAST...PRETTY MUCH WENT WITH THE NHC TRACK
BUT LEANED POP FORECAST TOWARD GFS WHICH IS NOW SHOWING MORE OF A
NORTHERLY MOVEMENT TO ALBERTO...BUT MORE IMPORTANTLY CORRECTLY
EMPHASIZES DRY SLOT AND ASSOCIATED PRECIP COVERAGE TRANSITION
TODAY. WILL START OUT THE FORECAST CATEGORICAL IN MOST
LOCATIONS...BECOMING LIKELY BY MID-MORNING AND SCATTERED BY THIS
AFTERNOON. MAIN MOISTURE FEED WILL THEN TRANSITION OFFSHORE WITH
ONSHORE COMPONENT WELL NORTH OF THE AREA. STILL ABUNDANT MOISTURE
OVER THE AREA...UP TO 700 MB AND THE PRESENCE OF UPPER LOW TO
WARRANT KEEPING IN HIGH END SCATTERED POPS THROUGH WED AFTERNOON.
MUCH UNCERTAINTY EXISTS AFTER THIS...BUT IT AT LEAST LOOKS LIKE
LIGHT WESTERLY FLOW IS IN THE OFFING FOR THU. THIS COMBINED WITH
CONTINUED LOW LEVEL MOISTURE WILL RESULT IN SCATTERED
COVERAGE...MAINLY ALONG THE EAST COAST DURING THE LATE AFTERNOON.
.LONG TERM...NO CHANGES TO CURRENT LONG TERM GRIDS.
&&
.MARINE...WINDS ARE E TO SE OVER THE MARINE AREA WITH WINDS REPORTED
AT 23G28KT AT SAUF1 AND 21G25KT AT 41012. SEAS HAVE LIKEWISE BEEN
INCREASING...MAINLY NOW IN THE 3-5 FT RANGE. EXPECT WINDS TO VEER
AND INCREASE WITH SEAS BUILDING INTO THE 7 TO 10 FT RANGE BY MID
AFTERNOON PER WIND WAVE ESTIMATES AND NAH GUIDANCE. WILL MONITOR
TRENDS WHETHER THESE SEAS NEED TO BUMPED UP FURTHER. WINDS SHIFT TO
S AND SW TONIGHT AS ALBERTO TRACKS NEWD WITH SEAS GRADUALLY LOWERING
BUT STILL IN THE 6-9 FT RANGE OFFSHORE. OFFSHORE FLOW LINGERS OVER
THE COASTAL WATERS THROUGH THURSDAY THEN A WEAK FRONT PUSHES DOWN THE
SE COAST WITH FLOW TRANSITIONING TO ELY FRI-SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 70 89 72 / 100 80 50 20
SSI 85 73 89 74 / 100 80 50 40
JAX 84 72 90 73 / 90 70 50 40
SGJ 85 73 90 73 / 100 60 40 40
GNV 86 72 88 72 / 70 50 50 30
OCF 86 73 88 73 / 70 50 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
GA...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
DAVIS...PIERCE...WARE...AND WAYNE.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
INLAND GLYNN.
AM...TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH OUT TO 60 NM.
&&
PUBLIC...DEESE
MARINE/FIRE WX...SHASHY
TROPICAL...WOLF
RADAR...PETERSONHazardous weather outlook, Jun 12, 4:56 PM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT MON JUN 12 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 456 PM EDT MON JUN 12 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...TROPICAL STORM WARNING IN EFFECT ALONG THE ATLANTIC COASTAL COUNTIES AND ADJACENT COASTAL WATERS... ...INLAND TROPICAL STORM WARNING IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND ALL OF NORTHEAST FLORIDA... TROPICAL STORM ALBERTO WILL IMPACT THE FORECAST AREA WITH HEAVY RAIN BANDS...STRONG WINDS AND ISOLATED SEVERE THUNDERSTORMS THROUGH TUESDAY NIGHT. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLS) FOR DETAILS. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PROGRESS OF ALBERTO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON WEDNESDAY THROUGH SUNDAY AS A MOIST TROPICAL AIRMASS REMAINS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TUESDAY NIGHT IF WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WOLF/HESS
In the hours before
Special weather statement, Jun 13, 1:42 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 142 AM EDT TUE JUN 13 2006 FLZ031-032-036-130615- ALACHUA-BRADFORD-CLAY- 142 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD AND CLAY COUNTIES FOR STRONG WINDS VALID UNTIL 215 AM EDT... AT 142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ROCHELLE...OR 11 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE... GROVE PARK...MELROSE...ORANGE HEIGHTS...WALDO...LAKE GENEVA... KEYSTONE HEIGHTS...HAMPTON AND STARKE THROUGH 215 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jun 13, 2:23 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 AM EDT TUE JUN 13 2006 FLZ031-032-036-130715- ALACHUA-BRADFORD-CLAY- 223 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD AND CLAY COUNTIES FOR STRONG WINDS VALID UNTIL 315 AM EDT... AT 223 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF WALDO...OR 7 MILES NORTHWEST OF MELROSE...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO...KEYSTONE HEIGHTS...HAMPTON...STARKE...KINGSLEY AND LAWTEY THROUGH 315 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jun 13, 2:43 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 AM EDT TUE JUN 13 2006 FLZ033-130715- ST. JOHNS- 243 AM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS VALID UNTIL 315 AM EDT... AT 243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF DUPONT CENTER...OR 7 MILES SOUTHWEST OF SAINT AUGUSTINE BEACH...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...ELKTON...DUPONT CENTER... BUTLER BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE...ANASTASIA... VILANO BEACH AND SOUTH PONTE VEDRA BEACH THROUGH 315 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:44 AM EDT | Tornado Warning | JAX | Duval, Saint Johns | 31 min |
| Jun 13, 4:15 AM EDT | Tornado Warning | JAX | Duval | 30 min |
| Jun 13, 4:48 AM EDT | Special Marine Warning | JAX | 57 min | |
| Jun 13, 6:08 AM EDT | Special Marine Warning | JAX | 97 min | |
| Jun 13, 7:49 AM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 13, 3:39 PM EDT | Special Marine Warning | JAX | 36 min | |
| Jun 13, 4:10 PM EDT | Special Marine Warning | JAX | 50 min | |
| Jun 13, 7:59 PM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Suwannee, Union | 4 hr |
| Jun 13, 7:59 PM EDT | Wind Advisory | JAX | Nassau | 4 hr |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.